Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 46, NWS La Crosse, WI

May 15, 2017Crawford County, Grant County, Wisconsin; Allamakee County, Clayton County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at May 15, 2017, 7:27 PM CDT for Crawford County, Grant County, Wisconsin; Allamakee County, Clayton County, Iowa. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2017, 7:27 PM CDT (00:27 UTC)
Expired
May 15, 2017, 8:15 PM CDT
In force
48 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Allamakee County, IA, Clayton County, IA, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 7:42 PM CDTTSTM WND DMGGuttenberg, IAROOFS BLOWN OFF A FEW HOMES AND POWER LINES DOWN
May 15, 7:42 PM CDTTSTM WND DMGGuttenberg, IAROOFS BLOWN OFF A FEW HOMES AND POWER LINES DOWN.
May 15, 7:43 PM CDTHAIL 0.751 Sse Bridgeport, WI
May 15, 7:43 PM CDTHAIL 0.75Bridgeport, WI
May 15, 7:46 PM CDTTSTM WND GST 60Cassville, WITREES DOWN. RELAYED VIA EM.
May 15, 8:02 PM CDTTSTM WND GST 50Potosi, WI
May 15, 8:06 PM CDTTSTM WND GST 65Potosi, WI
May 15, 8:13 PM CDTTSTM WND DMG3 Nw Ellenboro, WIDEBRIS BLOWN ACROSS HIGHWAY.
May 15, 8:13 PM CDTTSTM WND DMG4 Se Lancaster, WIDEBRIS BLOWN ACROSS HIGHWAY
May 15, 8:21 PM CDTTSTM WND DMGPlatteville, WISMALL BRANCHES DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 5:11 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2017-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2017-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1965 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

970 
WUUS53 KARX 160027
SVRARX
IAC005-043-WIC023-043-160115-
/O.NEW.KARX.SV.W.0046.170516T0027Z-170516T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
727 PM CDT MON MAY 15 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Clayton County in northeastern Iowa...
  Southern Allamakee County in northeastern Iowa...
  Grant County in southwestern Wisconsin...
  Southern Crawford County in southwestern Wisconsin...

* Until 815 PM CDT

* At 726 PM CDT, severe thunderstorms were located along a line
  extending from near Monona to near McGregor to near Strawberry
  Point, moving east at 60 mph.

  HAZARD...70 mph wind gusts and ping pong ball size hail. 

  SOURCE...Trained weather spotters. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           considerable tree damage. Wind damage is also likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near...
  McGregor and Garnavillo around 730 PM CDT. 
  Marquette around 735 PM CDT. 
  Prairie Du Chien around 740 PM CDT. 
  Guttenberg and Bloomington around 745 PM CDT. 

Other locations impacted by these severe thunderstorms include
Preston, Bridgeport, Georgetown, Beetown and Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 4255 9065 4264 9071 4268 9090 4265 9090
      4264 9160 4298 9138 4317 9151 4316 9043
      4253 9043
TIME...MOT...LOC 0026Z 274DEG 52KT 4313 9136 4298 9124 4269 9144 

HAIL...1.50IN
WIND...70MPH
 
$$

JSB
4 follow-up statements
397 
WWUS53 KARX 160036
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
736 PM CDT MON MAY 15 2017

IAC005-043-WIC023-043-160115-
/O.CON.KARX.SV.W.0046.000000T0000Z-170516T0115Z/
Clayton IA-Allamakee IA-Grant WI-Crawford WI-
736 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CLAYTON...SOUTHERN ALLAMAKEE...GRANT AND SOUTHERN CRAWFORD
COUNTIES...

At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Marquette to near McGregor to
near Edgewood, moving east at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

These severe storms will be near...
  Guttenberg and Bloomington around 750 PM CDT. 
  Cassville around 755 PM CDT. 
  Lancaster and Fennimore around 805 PM CDT. 
  Boscobel around 810 PM CDT. 

Other locations impacted by these severe thunderstorms include
Preston, Bridgeport, Georgetown, Beetown and Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 4255 9065 4264 9071 4268 9090 4265 9090
      4264 9160 4298 9138 4317 9151 4316 9043
      4253 9043
TIME...MOT...LOC 0035Z 275DEG 43KT 4312 9126 4297 9114 4268 9134 

HAIL...1.50IN
WIND...70MPH
 
$$

JSB
288 
WWUS53 KARX 160047
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
747 PM CDT MON MAY 15 2017

IAC005-043-WIC023-043-160115-
/O.CON.KARX.SV.W.0046.000000T0000Z-170516T0115Z/
Clayton IA-Allamakee IA-Grant WI-Crawford WI-
747 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CLAYTON...SOUTHERN ALLAMAKEE...GRANT AND SOUTHERN CRAWFORD
COUNTIES...

At 746 PM CDT, severe thunderstorms were located along a line
extending from near Prairie Du Chien to near Bloomington to near
Colesburg, moving east at 60 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Trained weather spotters. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

These severe storms will be near...
  Bloomington around 750 PM CDT. 
  Lancaster and Fennimore around 800 PM CDT. 
  Boscobel around 805 PM CDT. 
  Platteville, Dickeyville, Cuba City and Hazel Green around 815 PM 
  CDT. 

Other locations impacted by these severe thunderstorms include
Preston, Bridgeport, Georgetown, Beetown and Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 4255 9065 4264 9071 4268 9090 4265 9090
      4264 9160 4298 9138 4317 9151 4316 9043
      4253 9043
TIME...MOT...LOC 0046Z 274DEG 52KT 4311 9107 4296 9095 4267 9115 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

JSB
726 
WWUS53 KARX 160059
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
759 PM CDT MON MAY 15 2017

IAC005-043-160108-
/O.CAN.KARX.SV.W.0046.000000T0000Z-170516T0115Z/
Clayton IA-Allamakee IA-
759 PM CDT MON MAY 15 2017

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON AND SOUTHERN ALLAMAKEE
COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

LAT...LON 4255 9065 4264 9071 4268 9094 4278 9107
      4314 9117 4315 9115 4316 9043 4253 9043
TIME...MOT...LOC 0058Z 274DEG 40KT 4310 9097 4295 9080 4271 9092 

$$

WIC023-043-160115-
/O.CON.KARX.SV.W.0046.000000T0000Z-170516T0115Z/
Grant WI-Crawford WI-
759 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR GRANT AND SOUTHERN CRAWFORD COUNTIES...

At 758 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Prairie Du Chien to 7 miles
northeast of Bloomington to near Cassville, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Trained weather spotters. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

These severe storms will be near...
  Lancaster around 805 PM CDT. 
  Fennimore around 810 PM CDT. 
  Boscobel around 815 PM CDT. 
  Dickeyville around 820 PM CDT. 

Other locations impacted by these severe thunderstorms include
Preston, Bridgeport, Georgetown, Beetown and Arthur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4255 9065 4264 9071 4268 9094 4278 9107
      4314 9117 4315 9115 4316 9043 4253 9043
TIME...MOT...LOC 0058Z 274DEG 40KT 4310 9097 4295 9080 4271 9092 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

JSB
938 
WWUS53 KARX 160111
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
811 PM CDT MON MAY 15 2017

WIC023-043-160115-
/O.CON.KARX.SV.W.0046.000000T0000Z-170516T0115Z/
Grant WI-Crawford WI-
811 PM CDT MON MAY 15 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR GRANT AND SOUTHEASTERN CRAWFORD COUNTIES...

At 809 PM CDT, severe thunderstorms were located along a line
extending from near Boscobel to near Fennimore to 7 miles northeast
of Sherrill, moving east at 55 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Emergency manager. At 806 PM CDT, a 65 mph wind gust was 
         reported in Potosi. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

These severe storms will be near...
  Platteville, Dickeyville and Cuba City around 815 PM CDT. 

Other locations impacted by these severe thunderstorms include
Preston, Georgetown, Beetown, Arthur and Montfort.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 4255 9065 4264 9071 4268 9094 4296 9095
      4315 9099 4316 9043 4253 9043
TIME...MOT...LOC 0109Z 273DEG 49KT 4309 9077 4294 9062 4270 9072 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:39 PM CDT, 48 minutes earlier.

Area forecast discussion, May 15, 6:39 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
639 PM CDT Mon May 15 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 233 PM CDT Mon May 15 2017

Complex scenario this afternoon into the overnight concerning
thunderstorm coverage and severe potential. As of 15.19Z, there is
a narrow band of showers and thunderstorms from the Twin Cities to
La Crosse to Richland Center along the leading instability gradient.
These storms are producing some pea hail and brief heavy rain,
but are otherwise not expected to produce widespread severe
storms as they lift northeastward this afternoon.

For much of the morning, convection allowing models (CAMs) were
showing additional convective development by mid-afternoon across
south-central MN into northern IA within 1500-2500 J/kg MLCAPE
instability plume (surface dewpoints mid 50s to mid 60s) and 30 to
40 kts of 0-3 km shear as a weak short-wave lifted across the
region. Latest HRRR/ESRL HRRR now appear to be backing away from
that idea somewhat, or least delaying it until late afternoon/early
evening, so overall confidence not as high as preferred this
close to a potential event. If storms do develop, instability/shear
profiles support large hail and damaging winds for areas mainly
south of I-90. Farther north, severe potential is more limited.

A second round of showers and thunderstorms is possible later this
evening and into the overnight as an ill-defined surface warm
front currently draped across central IA is forecast to lift
northward with a strengthening low-level jet. Elevated storms
north of the front could produce hail, but freezing levels around
12-13 kft may be a limiting factor for severe hail. Perhaps a
greater threat will be locally heavy rainfall with training
potential and PWATs around 1.5 inches, although placement of this
precipitation is uncertain and dependent on the evolution of
storms this afternoon. If, and it's a big if, the warm front can
move far enough north early this evening and encounter a more
unstable/pristine, moisture-rich boundary layer, cannot completely
rule out an isolated tornado or damaging winds. Confidence in
this scenario is very low.

Warm front should lift north of I-90 by 12Z Tuesday, allowing for
some lingering morning convection mainly north of I-94. Still
expect a drying trend into the afternoon with periods of sunshine.
Atmosphere becomes well capped with 925 hPa temperatures rising
to between +21 and +24 Celsius. Assuming there is clean window
with more sun than clouds, temperatures are likely to rise into
the mid to upper 80s, but still cannot rule out some locations
reaching 90 degrees. Tuesday still looking breezy to locally windy
with roughly 30 to 35 kts in the well mixed boundary layer. This
will result in frequent southerly gusts up to 35 mph, especially
west of the MS River.

.LONG TERM...(Tuesday night through Monday)
Issued at 233 PM CDT Mon May 15 2017

Shower and thunderstorm chances return Tuesday night through
Wednesday as a negatively-tilted 500 hPa closed low lifts
northeastward from the Central Plains to the Upper Midwest.
Despite strong shear, severe potential looks iffy at this point
with a dirty warm sector. If substantial clearing/heating can
occur ahead of the eastward advancing cold front, some severe
storms will be possible. Latest GFS/NAM/ECMWF continue to show
that the highest QPF will fall along and north of the surface low
track from central MN into northern WI. Highs Wednesday will be
cooler, generally in the 70s region-wide.

Should see a brief dry period on Thursday with short-wave ridging
aloft, although temperatures will be dropping into the 60s for
highs. Precipitation chances return Friday into the weekend as a
broad trough with multiple short-waves takes up residence across
the the western two-thirds of the CONUS. Instability generally
remains south of the forecast area, so thunder activity is
unlikely. Temperatures will also be unseasonably cool with daily
highs in the upper 50s to lower 60s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 639 PM CDT Mon May 15 2017

Scattered showers and thunderstorms are expected at the taf sites
tonight. MVFR to IFR conditions are possible in and near any
storms. This activity should lift north of the TAF sites after
10Z. VFR conditions are then expected.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rogers
LONG TERM...Rogers
AVIATION...Wetenkamp
Hazardous weather outlook, May 15, 3:16 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
316 PM CDT Mon May 15 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
316 PM CDT Mon May 15 2017

This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota and southwest into central Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected to increase in coverage this evening
and continue into the overnight. The greatest risks will be large
hail and locally heavy rainfall. Localized flooding would be
possible where storms repeat over the same area. A very small risk
exists for a damaging wind gust or brief tornado over northeast
Iowa and southwest Wisconsin through early evening.

There is still some uncertainty on the timing, location, and
coverage of the storms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional chances for thunderstorms will exist Tuesday morning
and again Tuesday night through Wednesday evening. A few storms on
Wednesday could pose a risk for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this early evening in northeast
Iowa and southwest Wisconsin should storms develop.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

baumgardt

In the hours before

Local storm report, May 15, 6:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     CALMAR                  43.18N 91.87W
05/15/2017                   WINNESHIEK         IA   AMATEUR RADIO

            TREES DOWN

&&

SHEA
Local storm report, May 15, 6:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             CALMAR                  43.18N 91.87W
05/15/2017  M2.00 INCH       WINNESHIEK         IA   AMATEUR RADIO

&&

SHEA
Local storm report, May 15, 7:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG     CALMAR                  43.18N 91.86W
05/15/2017                   WINNESHIEK         IA   STORM CHASER

            TREES DOWN. ONE BUILDING WITH SIDING DAMAGE.

&&

CJA
Local storm report, May 15, 7:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     3 SSE FRANKVILLE        43.14N 91.61W
05/15/2017                   WINNESHIEK         IA   AMATEUR RADIO

            NUMEROUS TREES DOWN

&&

SHEA
Local storm report, May 15, 7:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
719 PM CDT MON MAY 15 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     OSSIAN                  43.15N 91.76W
05/15/2017                   WINNESHIEK         IA   AMATEUR RADIO

            HIGHWAY 52 BLOCKED FROM DOWNED TREES IN OSSIAN

&&

SHEA
Special weather statement, May 15, 7:25 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service La Crosse WI
725 PM CDT MON MAY 15 2017

WIZ054-055-061-160100-
Richland-Crawford-Grant-
725 PM CDT MON MAY 15 2017

...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL AFFECT GRANT...
SOUTHWESTERN RICHLAND AND SOUTHERN CRAWFORD COUNTIES...

At 724 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Monona to 8 miles north
of Edgewood. Movement was east at 45 mph.

Wind gusts of 60 to 70 mph are possible with these strong to severe
thunderstorms.

These strong to severe thunderstorms will be near...
  Prairie Du Chien around 740 PM CDT.
  Bloomington around 750 PM CDT.
  Lancaster and Boscobel around 800 PM CDT.

Other locations impacted by these strong to severe thunderstorms
include Westport, Preston, Bridgeport, Beetown and Wauzeka.

Prepare now for possible severe weather. Move indoors and if a
warning is issued, take actions to protect life and property.

A severe thunderstorm watch remains in effect until 100 AM CDT for
northeastern Iowa...and southwestern Wisconsin.

LAT...LON 4274 9105 4275 9107 4283 9108 4283 9110
      4288 9110 4291 9114 4296 9114 4307 9118
      4313 9118 4315 9115 4320 9112 4322 9109
      4321 9055 4268 9055
TIME...MOT...LOC 0024Z 270DEG 41KT 4315 9136 4274 9134

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:25 PM CDTSpecial Weather StatementARXGrant35 min
May 15, 7:58 PM CDTSpecial Weather StatementARXMonroe32 min
May 15, 8:14 PM CDTSevere Thunderstorm WarningARXGrant29 min
May 15, 11:15 PM CDTSpecial Weather StatementARXLa Crosse45 min
May 15, 11:44 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
May 16, 12:15 PM CDTSpecial Weather StatementARXBuffalo30 min
May 16, 12:46 PM CDTSpecial Weather StatementARXTrempealeau74 min
May 16, 1:12 PM CDTSpecial Weather StatementARXClark, Jackson63 min
May 16, 3:06 PM CDTFlash Flood WatchARXBuffalo, Trempealeau13 hr
May 16, 4:17 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau58 min
May 16, 6:42 PM CDTSevere Thunderstorm WarningARXTaylor78 min
May 15, 7:09 PM CDTSevere Thunderstorm WarningARXClayton51 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2017Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.